Colorado, 2013Flood in Colorado, July 20, 2013
July 20, 2013 · NWS GLD · 1 event in 1 county or zone
Rainfall from slow-moving thunderstorms over Logan County rapidly rushed downstream to the southeast and resulted in numerous road closures in extreme northwest Yuma county west and southwest of Clarksville. Some roads were washed out while others were temporarily impassible due to high water.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall from slow-moving thunderstorms over Logan County rapidly rushed downstream to the southeast and resulted in numerous road closures in extreme northwest Yuma county west and southwest of Clarksville. Some roads were washed out while others were temporarily impassible due to high water.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 20, 4:32 AM MST, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 20, 4:32 AM MST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
532 AM MDT SAT JUL 20 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 320 AM MDT SAT JUL 20 2013
WEAK UPPER FLOW ACROSS THE CENTRAL HIGH PLAINS INCREASES AND
BECOMES MORE NORTHWESTERLY AS THE PATTERN AMPLIFIES SLIGHTLY IN
RESPONSE TO A WEAK TROUGH DEVELOPING OVER THE MISSISSIPPI VALLEY
REGION BY MONDAY. TEMPERATURES OVER THE FORCAST AREA REMAIN HOT
WITH THE INFLUENCE OF THE UPPER HIGH OVER THE ROCKY MOUNTAIN WEST
EXTENDING IT'S INFLUENCE OVER THE HIGH PLAINS AND NEAR SURFACE
FLOW REMAINING MOSTLY OUT OF THE SOUTH AHEAD OF A WEAK LEE TROUGH
THAT ALSO DEVELOPS BY MONDAY. WITH DEWPOINTS REMAINING IN THE 50S
AND 60S...EXPECT GOOD DAYTIME HEATING TO PRODUCE AN UNSTABLE
ATMOSPHERE EACH AFTERNOON FOR THE POSSIBILITY OF ISOLATED TO SCATTERED
MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH SOME STORMS
POSSIBLY BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
THE BETTER POSSIBILITY OF STORMS WILL BE OVER THE NORTHERN AND
EASTERN SECTIONS OF THE FORECAST AREA WHERE THE GREATER AMOUNT OF
MOISTURE AND INSTABILITY WILL REMAIN ALONG WITH THE CLOSER
PROXIMITY OF SHORT WAVE TROUGHS RIDING THROUGH THE UPPER FLOW.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 320 AM MDT SAT JUL 20 2013
GFS HAS TRENDED TOWARD A MORE PROGRESSIVE PATTERN IN THE EXTENDED
PERIOD AND IS NOW MORE IN LINE WITH ECMWF. NORTHWESTERLY FLOW ALOFT
WILL CONTINUE THROUGH WEDNESDAY AS THE UPPER RIDGE AXIS REMAINS WEST
OF THE FORECAST AREA. DIFFERENCES BETWEEN GFS AND ECMWF AS WELL AS
GREATER GFS ENSEMBLE SPREAD EMERGE SHORTLY THEREAFTER. GFS ENSEMBLE
MEAN SHOWS MORE DEAMPLIFICATION AND A MORE ZONAL PATTERN FOR LATE
WEEK WHILE ECMWF IS A LITTLE MORE AMPLIFIED WITH HIGHER HEIGHTS OVER
THE FORECAST AREA. ALL SOLUTIONS SHOW A CONTINUATION OF WEAK AND
DIFFICULT TO TIME SHORTWAVES PASSING THROUGH THE AREA POTENTIALLY
RESULTING IN CONVECTION. THE MOST SIGNIFICANT SHORTWAVE APPEARS TO
BE LATE THURSDAY INTO FRIDAY...ALTHOUGH THERE ARE DIFFERENCES IN
TIMING AND STRENGTH IN THE MODELS.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 527 AM MDT SAT JUL 20 2013
VFR CONDITIONS ARE EXPECTED AT GLD AND MCK THIS AFTERNOON.
THUNDERSTORMS ARE EXPECTED TO FORM LATER THIS AFTERNOON
INSTABILITY INCREASES. WIDESPREAD THUNDERSTORMS ARE NOT EXPECTED
SO CONFIDENCE IS NOT HIGH THAT EITHER TAF SITE WILL BE DIRECTLY
IMPACTED. WIND SPEED AND DIRECTION COULD VARY CONSIDERABLY IN AND
NEAR THUNDERSTORMS THIS AFTERNOON.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&
SHORT TERM...LOCKHART
LONG TERM...99
AVIATION...BRB
Hazardous weather outlook, Jul 20, 4:31 AM MST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
531 AM MDT SAT JUL 20 2013
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211645-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
531 AM MDT SAT JUL 20 2013 /631 AM CDT SAT JUL 20 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED ACROSS THE REGION WITH A SLIGHT CHANCE OF STORMS
BECOMING SEVERE ACROSS SOUTHWEST NEBRASKA. DAMAGING WINDS AND
LARGE HAIL WILL BE THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A POSSIBILITY OF ISOLATED TO SCATTERED THUNDERSTORMS
DEVELOPING ACROSS THE CENTRAL HIGH PLAINS REGION EACH DAY FROM
SUNDAY THROUGH FRIDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE
MAIN THREATS ASSOCIATED WITH STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
Flood, Yuma
- When
- July 20, 7:10 AM MST to 1:30 PM MST
- Where
- Yuma County, 2.19 mi SW of Clarkville to 4.65 mi W of Clarkville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.357, -102.649
Numerous roads either washed out or flooded due to previous evening's rainfall upstream in Logan County. Roads most impacted were in the vicinity of Roads C to J and Roads 53 to 56 which is west and southwest of Clarksville. Damage to county roads has not been fully assessed at this time.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, July 20, 20132 deaths · 2 events
- Rip Current in Florida, July 20, 20131 death · 1 injured · 1 event
- Tornado and Flash Flood in Ohio, July 20, 2013$7.4 million · EF1 · 3 events
- Flood and Heat in Rhode Island, July 20, 20131 death · $5,000 · 3 events
- Hail in South Dakota, July 20, 2013$15 million · 2.5 in hail · 10 events
- Flash Flooding and Debris Flow in California, July 20 to 22, 2013$291,000 · 0.5 in hail · 13 events
- Tornado and Flash Flood in Missouri, July 20 to 23, 2013$145,000 · EF0 · 26 events
- Hail and Damaging Wind in South Dakota, July 20, 2013$320,000 · 2 in hail · 6 events
- Flash Flooding and Damaging Winds in California, July 20 to 22, 2013$157,000 · 52 kt wind · 14 events
- Flash Flooding and Flooding in Ohio, July 20, 2013$44,000 · 56 kt wind · 17 events
- Damaging Winds and Lightning Strikes in Massachusetts, July 20, 2013$47,000 · 50 kt wind · 8 events
- Flash Flooding and Flood in Indiana, July 20, 2013$40,000 · 56 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454383.